Any advice after hysterectomy?

by Laurie

I had a hysterectomy about three months ago. My life has been a nightmare ever since. I used to be cold all the time... now I feel like heat is coming from deep inside me. This goes on all the time.

I no longer can even use a sheet or even wear normal p.j.'s. I do not know if you would call it a depression but I don't care about anything. I have NO sex drive. My breast's are in pain all the time. I cannot concentrate or remember things anymore. I feel crazy half the time. I am tired. I do not sleep much. My hair is falling out. I have gained 25 pounds. My iron levels are low. I have mood swings. All of this is tearing my marriage apart. I am taking 200mg of progesterone - bio identical which seemed to help at first... well at least I went from sleeping 15 minutes a night to getting 4 to 5 hours of sleep so I was happy at first.

But now all the other symptoms are starting to be more than I can handle. Having the surgery is the worst decision I have ever made and would never tell anyone who did not have cancer that they should even consider it.

Comments for Any advice after hysterectomy?

Click here to add your own comments

Jul 24, 2009
Any advice after hysterectomy?
by: Wray

Hi Laurie. I'm sorry to hear of your problems, and yes a hysterectomy should only be an option if cancer is present. It throws our bodies into hormonal chaos. You say you are taking 200mg progesterone, this will be of little benefit. Up to 90% of the progesterone is destroyed as it passes through the gut and liver, which also has to metabolise it, thus putting a strain on it. I don't know what make you're using, but if it's in capsule form, please use them as suppositories, best in the vagina. Alternatively get a high strength cream and use 200mg/day, you might in fact need more, use symptoms to judge this. You might find using the cream hourly of greater benefit, rather than twice a day as is normal. Take care, Wray

Oct 22, 2009
Hysterectomy right or wrong decision?
by: Anonymous

I thought I made the right decision to have the hysterectomy but the after effects are a bit much at times. I have had breast cancer and am taking Tamoxifen, so I am not able to take any medicines that are to help you through the effects. I have mood swings alot, have no interest in sex and when I try, it hurts, so I don't enjoy it at all. The hot flashes I have gotten used to, my other medicine causes them too. I just hate the other effects beause I am not the only one it hurts, it hurts the family.

Oct 27, 2009
Hysterectomy right or wrong decision?
by: Wray

Progesterone is safe to use with Tamoxifen, safe to use if you've had cancer. Please see this web page to reassure you on progesterone and cancer.

You might like to see these papers on Tamoxifen:

Paper 1
Paper 2
Paper 3
Paper 4

Take care, Wray

Nov 14, 2009
by: Darlene

I finally found somewhere where women actually are experiencing the same things. I had a total hysterectomy one year ago Sept. #1... not depressed, but told my doc I didn't feel anything, good, bad, sad, #2. fingernails and toenails are as thin as paper, #3. I PICK AT THE SKIN ON MY FINGERS and never have before. My poor hair, is struggling, thinner and of course greyer. No sex drive. Lethargic. I currently take an anti-depressant, and apply estrogel once a day to my arms and inner thighs. Want to taper off the anti-depressants, only take estrogel and am wondering if I should take progestorone as well.

Jan 15, 2010
Any advice after hysterectomy?
by: Wray

Hi Darlene. I'm concerned you're using estrogel, you don't need more oestrogen. This is the reason your hair is thinner, no sex drive and depressed. Please consider stopping it and only using progesterone. This should help with all the above. If you want to taper off the AD's do so slowly, taking at least 3 months. At the same time take the amino acid tryptophan, this is the precursor amino to serotonin, our 'happy' neurotransmitter. Start off on a very low dose, increasing gradually. For your hair you need to take 2000mg/day inositol, often called the anti-alopecia vitamin. Plus 2000mg/day N-acetyl cysteine. The hair, nails and skin comprise up to 14% cysteine, it will make them strong and healthy again. Take care, Wray

Feb 09, 2010
Numbness in thighs?
by: Anonymous

I had a hysterectomy last June, ever since my thighs feel like they fall asleep when I stand or walk. I'm about to turn 34 and am a little worried as I am becoming more and more lathargic. Any advice?

Mar 19, 2010
Estrogel and numbness
by: Anonymous

I used Estrogel and had numbness on my left side develop. It cleared up when I stopped using it. I went to the emergency room once, and they scanned my head, but they didn't find anything wrong. My doctor doesn't know why this would happen.

Mar 20, 2010
Numbness in thighs?
by: Wray

A hysterectomy causes hormonal turmoil, particularly if the ovaries have also been removed. It's very difficult to say what could be causing the numbness or lethargy, but a lack or a drop in progesterone can cause myopathy or muscle weakness. A study conducted in Austria found initially 400mg/day, followed a a year later by 600mg/day, significantly improved the patients ability to walk. Hers was a very severe case though (Acta Obstet Gynecol Scand 2001; 80: 972?973 - Substantial relief of myopathic disability by progesterone therapy).

As progesterone is very safe, I suggest you try some. Please make sure the amount is somewhere between 100-200mg/day, best divided am and pm. Incidentally, supplementing with oestrogen, such as estrogel would suppress progesterone and possibly cause numbness. Take care, Wray

May 28, 2011
hysterectomy & overies
by: heather

I desperately need to know, ''can overies! grow back after been taken from hysterectomy? I had surgery at 36 yrs old, surgen said took 1 ovary!! Left 1!! Now pelvic medical issues, scans are saying i have 2 ovaries, I know i have 1, please help,

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...